Hail, Collin
- When
- June 5, 4:35 PM CST
- Where
- Collin County, 5 mi NE of Mc Kinney
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.250, -96.550
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 5, 4:18 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 518 PM CDT SAT JUN 5 2004 .UPDATED... HAVE UPDATES ZONES TO INCREASE POPS NE WHERE CONVECTION HAS BECOME WELL ESTABLISHED. SHORT RANGE MODELS...INCLUDING WORKSTATION ETA INDICATE THIS AREA WILL LINGER THROUGH EARLY MORNING. REST OF FORECAST LEFT ALONE ATTM. 80 .DISCUSSION... ONCE AGAIN...CONVECTION FROM PAST 24 HOURS HAS LEFT SEVERAL SURFACE BOUNDARIES OVER NORTH TEXAS THAT COULD ACT AS A FOCUS FOR FURTHER AFTERNOON DEVELOPMENT. HOWEVER...DEBRIS CLOUDS FROM THIS CONVECTION HAVE PUT A DAMPER ON AFTERNOON MAX TEMPS REACHING NECESSARY LEVELS TO INITIATE WIDESPREAD CONVECTION. WE EXPECT SCATTERED CONVECTION TO DEVELOP...AND INDEED THERE IS SOME STARTING IN THE NORTHEAST PART OF THE REGION AT THE PRESENT TIME. THE BEST CHANCES FOR RAIN APPEAR TO BE LATE TONIGHT AND EARLY SUNDAY AS A MCS SHOULD DEVELOP IN EASTERN NM AND CO OR THE TX/OK PANHANDLE REGION AND MOVE SOUTHEAST OVERNIGHT...ARRIVING HERE AROUND DAYBREAK...THEN CONTINUE ITS SOUTHEASTWARD TREK. BY MONDAY...THE RIDGE SHOULD BE BUILDING OVER THE PLAINS...SUPPRESSING CONVECTION FOR A COUPLE OF DAYS AS A LONG WAVE TROUGH PUSHES ONTO THE WEST COAST. THIS IN TURN WILL GIVE US A CHANCE FOR MORE RAIN THE LATTER PART OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 89 71 90 / 50 50 20 10 WACO, TX 71 90 71 92 / 30 50 20 10 PARIS, TX 68 85 71 90 / 30 50 20 10 DENTON, TX 69 88 71 91 / 50 50 20 10 MCKINNEY, TX 69 88 71 91 / 50 50 20 10 DALLAS, TX 71 89 72 91 / 50 50 20 10 TERRELL, TX 71 89 72 91 / 50 50 20 10 CORSICANA, TX 71 89 72 92 / 30 50 20 10 TEMPLE, TX 71 91 72 92 / 30 50 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 42 EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SAT JUN 5 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AGAIN LATE TONIGHT...THUNDERSTORMS WILL APPROACH FROM THE TEXAS PANHANDLE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF I-35. THE MAIN THREAT LATE TONIGHT WILL BE DAMAGING DOWNBURST WINDS. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... LATE NIGHT THUNDERSTORMS WILL LINGER SUNDAY MORNING. IN ADDITION... THERE IS A ANOTHER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AGAIN ON SUNDAY. NORTHWEST FLOW ALOFT WILL GRADUALLY BE REPLACED BY WEAK HIGH PRESSURE ON MONDAY...FOLLOWED BY A RETURN TO SOUTHWEST FLOW ALOFT BY THE MIDDLE OF NEXT WEEK. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE SOUTHERN HALF OF NORTH TEXAS TUESDAY THROUGH THURSDAY. WHILE AN ISOLATED STRONG STORM CANNOT BE RULED OUT...ORGANIZED SEVERE STORMS WILL BE LESS LIKELY THAN IN RECENT DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT...PRIMARILY WEST OF I-35. EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004. 25
The Dallas/Ft Worth radar (KFWS), 103 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down by high winds.
Numerous trees were blown down between Payne Springs and Gun Barrel City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411876, 5411877, 5411879, 5411878.